Regularity of solutions to the spatially homogeneous Boltzmann equation without angular cutoff

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

62 Scopus Citations
View graph of relations

Author(s)

  • Yoshinori Morimoto
  • Seiji Ukai
  • Chao-Jiang Xu
  • Tong Yang

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)187-212
Journal / PublicationDiscrete and Continuous Dynamical Systems
Volume24
Issue number1
Publication statusPublished - May 2009

Abstract

Most of the work on the Boltzmann equation is based on the Grad's angular cutoff assumption. Even though the smoothing effect from the singular cross-section without the angular cutoff corresponding to the grazing collision is expected, there is no general mathematical theory especially for the spatially inhomogeneous case. As a further study on the problem in the spatially homogeneous situation, in this paper, we will prove the Gevrey smoothing property of the solutions to the Cauchy problem for Maxwellian molecules without angular cutoff by using pseudo-differential calculus. Furthermore, we apply similar analytic techniques for the Sobolev space regularity to the nonlinear equation, and prove the smoothing property of solutions for the spatially homogeneous nonlinear Boltzmann equation with the Debye-Yukawa potential.

Research Area(s)

  • Boltzmann equation, Debye-Yukawa potential, Gevrey hypoellipticity, Non-cutoff cross-sections

Citation Format(s)

Regularity of solutions to the spatially homogeneous Boltzmann equation without angular cutoff. / Morimoto, Yoshinori; Ukai, Seiji; Xu, Chao-Jiang et al.
In: Discrete and Continuous Dynamical Systems, Vol. 24, No. 1, 05.2009, p. 187-212.

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review